Alert archive / Texas / River Flood Warnings in 2010

River Flood Warning 21, NWS Shreveport, LA

February 8, 2010Little River County, Arkansas; Bowie County, Red River County, Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this river flood warning at Feb 8, 2010, 8:10 PM CST for Little River County, Arkansas; Bowie County, Red River County, Texas; McCurtain County, Oklahoma. It took effect at Feb 10, 2010, 6:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2010, 8:10 PM CST (02:10 UTC)
In effect from
Feb 10, 2010, 6:00 PM CST
Expired
Feb 11, 2010, 8:22 AM CST
In force
14 hr
Issued by
NWS Shreveport, LA
Flood severity
Minor

Counties Little River County, AR, McCurtain County, OK, Bowie County, TX, Red River County, TX

The radar

The Shreveport radar (KSHV), 159 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River near Dekalb - Pecan Point (DEKT2). The gauge peaked at 23.74 ft at Feb 10, 2010, 7:00 PM CST.

actionminormoderate202502/0902/1002/1102/12
Action stage
23.5 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07336820, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

586 
WGUS44 KSHV 090210
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
810 PM CST MON FEB 8 2010

ARC081-OKC089-TXC037-387-100210-
/O.NEW.KSHV.FL.W.0021.100210T1845Z-100213T1200Z/
/DEKT2.1.ER.100210T1845Z.100211T1200Z.100212T1800Z.NO/
810 PM CST MON FEB 8 2010

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RED RIVER NEAR DEKALB.
* FROM WEDNESDAY AFTERNOON TO SATURDAY MORNING...OR UNTIL THE WARNING
  IS CANCELLED.
* AT 7:00 PM MONDAY THE STAGE WAS 19.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 25.5 FEET BY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY FRIDAY EARLY AFTERNOON.
* IMPACT...AT 24 FEET...MINOR FLOODING OF THE LOWER BANKS OCCURS...
  ESPECIALLY ON THE OKLAHOMA SIDE OF THE RIVER.  MODERATE TO SEVERE 
  BANK ERROSION CAN BE EXPECTED AT SOME LOCATIONS WITH THIS FLOODING.

$$
5 follow-up statements
084 
WGUS84 KSHV 091433
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
833 AM CST TUE FEB 9 2010

ARC081-OKC089-TXC037-387-101433-
/O.EXT.KSHV.FL.W.0021.100210T1912Z-100213T0900Z/
/DEKT2.1.ER.100210T1912Z.100211T1200Z.100212T1500Z.NO/
833 AM CST TUE FEB 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER NEAR DEKALB TEXAS.
* FROM WEDNESDAY AFTERNOON TO LATE FRIDAY NIGHT...OR UNTIL THE 
  WARNING IS CANCELLED.
* AT 800 AM TUESDAY THE STAGE WAS 21.2 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY WEDNESDAY EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 25.0 FEET BY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING.
* EXPECT LOWLAND FLOODING OF PASTURES.  MOVE LIVESTOCK AND EQUIPMENT 
  TO HIGHER GROUND.  ALSO EXPECT BANK EROSION PROBLEMS.


$$
670 
WGUS84 KSHV 100107
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 PM CST TUE FEB 9 2010

ARC081-OKC089-TXC037-387-110107-
/O.EXT.KSHV.FL.W.0021.100210T1800Z-100212T2159Z/
/DEKT2.1.ER.100210T1800Z.100211T1200Z.100212T0359Z.NO/
707 PM CST TUE FEB 9 2010

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER NEAR DEKALB.
* FROM WEDNESDAY AFTERNOON TO FRIDAY AFTERNOON...OR UNTIL THE WARNING
  IS CANCELLED.
* AT  6:00 PM TUESDAY THE STAGE WAS 22.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 24.6 FEET BY THURSDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY THURSDAY BEFORE MIDNIGHT.


$$
513 
WGUS84 KSHV 101439
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
839 AM CST WED FEB 10 2010

ARC081-OKC089-TXC037-387-111439-
/O.EXT.KSHV.FL.W.0021.100211T0000Z-100212T0959Z/
/DEKT2.1.ER.100211T0000Z.100211T0600Z.100211T1559Z.NO/
839 AM CST WED FEB 10 2010

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER NEAR DEKALB TEXAS AT PECAN POINT.
* FROM THIS EVENING TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 800 AM WEDNESDAY THE STAGE WAS 23.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS WEDNESDAY EVENING AND
  CONTINUE TO RISE TO NEAR 24.2 FEET DURING EARLY THURSDAY MORNING.
  THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY LATE MORNING.
* IMPACT...EXPECT MINOR LOWLAND FLOODING.  MOVE LIVESTOCK AND EQUIPMENT 
  TO HIGHER GROUND.

$$
969 
WGUS84 KSHV 110112
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 PM CST WED FEB 10 2010

ARC081-OKC089-TXC037-387-120111-
/O.EXT.KSHV.FL.W.0021.000000T0000Z-100212T0600Z/
/DEKT2.1.ER.100211T1200Z.100211T1200Z.100211T1200Z.NO/
711 PM CST WED FEB 10 2010

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER NEAR DEKALB.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  6:00 PM WEDNESDAY THE STAGE WAS 23.7 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  TOMORROW MORNING.


$$
290 
WGUS84 KSHV 111422
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
822 AM CST THU FEB 11 2010

ARC081-OKC089-TXC037-387-111452-
/O.CAN.KSHV.FL.W.0021.000000T0000Z-100212T0600Z/
/DEKT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
822 AM CST THU FEB 11 2010

THE FLOOD WARNING IS CANCELLED FOR
  THE RED RIVER NEAR DEKALB TEXAS AT PECAN POINT.
* AT 700 AM THURSDAY THE STAGE WAS 23.2 FEET. 
* FLOOD STAGE IS 24 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 23.7 FEET.  THE 
  RIVER WILL FALL TO 20.8 FEET BY FRIDAY MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 8, 3:26 PM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Feb 8, 3:26 PM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
326 PM CST MON FEB 8 2010

.SHORT TERM...

VERY SHARP TEMPERATURE GRADIENT EXISTS THIS AFTERNOON ACROSS THE
REGION. AT 20Z JACKSONVILLE WAS 41 WHILE IT WAS 61 IN NACOGDOCHES
ONLY ABOUT 20 MILES AWAY. THE SURFACE LOW IS INTENSIFYING NEAR
COLLEGE STATION AND WILL BE MOVING EAST THROUGH THE EVENING. AS IT
DOES SO...COLDER AIR IS WRAPPING IN FROM THE NORTHEAST NORTH OF
THE WARM FRONT. FORTUNATELY THE COLDER AIR IS JUST WARM ENOUGH TO
GIVE US RAIN...ALBEIT A COLD RAIN. ARCTIC FRONT IS JUST NOW
ENTERING NORTHERN OKLAHOMA AND WILL PLAY A ROLE LATER IN THE WEEK
AS THE COLD AIR SETTLES IN. IN THE SHORT TERM...THE COLD AIR WILL
ARRIVE TO LATE TO ADD ANY SIGNIFICANT WINTRY PRECIP TO THE MIX
TONIGHT AND EARLY TOMORROW AS THIS CURRENT SYSTEM EXITS. HAVE
UNDERCUT HIGHS ON TUE AND WED A BIT WITH THE COLDER AIRMASS MOVING
IN AS IT WILL BE SLIDING SOUTHWARD ACROSS A VERY LARGE SNOWPACK
AND WILL NOT HAVE MUCH CHANCE OF MODIFYING. GUIDANCE OVER THE PAST
3 RUNS HAVE BEEN GETTING CONSISTENTLY COLDER SO RATHER THAN STAIR
STEP DOWN THE TEMPS...DECIDED TO LEAP DOWN A FEW DEGREES.

SURFACE RIDGE GETS INTO PLACE BY TUESDAY EVENING WHILE FLOW ALOFT
SWINGS BACK AROUND TO THE WEST-SOUTHWEST AHEAD OF THE NEXT
DISTURBANCE. ITS POSSIBLE SOME HIGH CLOUDS WILL COME IN EARLIER
THAN ANTICIPATED AND ALSO KEEP TEMPERATURES LOWER...ESPECIALLY ON WED.

&&

.LONG TERM...
THE SAINTS WON THE SUPERBOWL AND SNOW IS IN THE FORECAST.

ISENTROPIC LIFT BEGINS AS EARLY AS LATE WEDNESDAY NIGHT ACROSS THE
WEST AND SOUTHWEST COUNTIES. ECMWF...GFS...AND NAM ARE IN GENERAL
SYNC WITH THE DEPTH AND TIMING OF THE SHORTWAVE WHICH WILL TAP A
MOISTURE PLUME FROM THE PACIFIC AS IT MOVES INTO ARIZONA AND NEW
MEXICO. AT THE SAME TIME...THE ARCTIC AIRMASS IS FORECAST TO HOLD
ITS GRIP ACROSS THE REGION. MODEL SOUNDINGS INDICATE THAT THAT THE
ATOMOSPHERIC PROFILE WILL SUPPORT A SLEET AND SNOW MIX GENERALLY
NORTH OF A JACKSONVILLE...MANSFIELD...COLUMBIA LINE. THE MODEL
TREND HAS BEEN COOLER WITH EACH RUN HOWEVER THE KEY WILL BE THE IN
THE 800 TO 700 LAYER WHERE THE PROFILE COMES CLOSEST TO GETTING
ABOVE FREEZING. EITHER WAY...AM CONFIDENT ENOUGH TO PUT SLEET AND
SNOW IN THE FORECAST ALONG WITH THE HIGHER POPS FROM THE MEX AND
GRIDDED MOS GUIDANCE IN THE AREAS PREVIOUSLY MENTIONED. SOUTH OF
THAT LINE..IT APPEARS A RAIN AND SLEET MIX WILL BE POSSIBLE UNLESS
THE COLUMN COOLS A LITTLE MORE. HPC SNOWFALL ACCUMULATION GRAPHICS
TO INDICATE THE POTENTIAL FOR ACCUMULATING WINTER PRECIP THURSDAY
INTO EARLY FRIDAY. HOWEVER..BECAUSE OF THE UNCERTAINTY OF THE
PRECIP TYPE...AMOUNTS ARE STILL A BIT TRICKY TO FORECAST.

A LOOK AT THE 1000-850...1000-700 AND 850...700 THICKNESSES
REVEALS THAT THEY ALL FALL WITHIN THE RANGE NEEDED TO SUPPORT
EITHER ALL SNOW OR A WINTRY MIX THURSDAY AND INTO FRIDAY AM ALONG
AND NORTH OF THE JACKSONVILLE...MANSFIELD...COLUMBIA LINE. WILL
CONTINUE TO MONITOR AS THE EVENT COMES CLOSER AND THE MODELS CAN
GET A HANDLE ON THE DEPTH AND INTENSITY OF THE COLDER AIRMASS
WHICH WILL BE IN PLACE PRIOR TO THE ONSET OF THE PRECIP.

TEMPERATURES HAVE BEEN GENERALLY UNDERCUT ON THU AND FRI DUE TO
THE PRESENCE OF FROZEN PRECIP AND THE POTENTIAL FOR SOME ON THE
GROUND. GUIDANCE HAS MADE SIGNIFCANT DROPS OVER THE PAST FEW RUNS
TO BRING MAX TEMPS DOWN INTO THE 30S FOR THU FROM THE 50S IN THE EARLIER
WEEKEND RUNS.

THE THURSDAY AND FRIDAY EVENT WILL NEED TO BE CLOSELY MONITORED AS
IT APPEARS TO BE THE FIRST SIGNIFICANT CHANCE FOR WINTRY
PRECIPITATION ACROSS THE ARKLATEX THIS SEASON.

BEYOND FRIDAY...TEMPERATURES REMAIN SLIGHTLY BELOW NORMAL BUT NO
MAJOR WEATHER SYSTEMS WILL AFFECT THE REGION UNTIL MONDAY.

&&

.AVIATION...
WIDESPREAD RAIN ONGOING...WITH EMBEDDED HEAVIER SHOWERS...ALONG WITH
IFR CIGS AND MOSTLY MVFR VIS IN PRECIP. THESE CONDITIONS IN PLACE
ACROSS MOST OF AREA THAT IS TO THE NORTH OF A SFC LOW TRACK. A WARM
FRONT HAS MOVED NORTH OF LFK...WHERE SOUTHERLY WINDS OF 10 TO 15 KTS
KEEPING MAINTAIN HIGH MVFR TO LOW VFR CIGS. MEANWHILE...LARGE AREA OF
RAIN NEARING THE ELD...SHV...AND LFK TERMINALS. TEMPO IFR CIGS HAVE
ALSO DEVELOPED AT THESE SITES AHEAD OF THE RAIN BAND. BACKSIDE OF
LOW...MAINLY TYR AND GGG SITES...WHFT TO NORTH AT 10 TO 15 KTS AND
GUSTY. HOWEVER...MAIN COLD FRONT STILL IN OK. PRECIP WILL TAPER OFF
AFTER 06Z...BUT CONTINUED IFR CIGS...AND NW WINDS NEAR 20
KTS...GUSTS TO 30 KTS...EXPECTED WITH FROPA. CIGS SHOULD BEGIN TO
LIFT AFTER 12Z TUE...WITH GUSTY NW WINDS CONTINUE INTO THE DAYTIME.
/VII/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  30  43  27  47  29 / 100  10   0  10  30
MLU  33  41  25  48  26 / 100  10   0  10  10
DEQ  25  41  21  46  24 /  90  10   0   0  20
TXK  26  42  24  44  25 /  90  10   0  10  30
ELD  28  41  23  44  24 / 100  10   0   0  20
TYR  28  43  26  46  29 /  90  10   0  10  40
GGG  30  43  26  47  29 /  90  10   0  10  40
LFK  32  47  26  49  31 / 100  10   0  10  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

04/07
Hazardous weather outlook, Feb 8, 12:05 PM CST, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 PM CST MON FEB 8 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-091815-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1205 PM CST MON FEB 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL STORM MOVING OUT OF THE SOUTHERN ROCKIES
AND OUT INTO THE PLAINS WILL PHASE WITH ANOTHER UPPER LEVEL
STORM SYSTEM MOVING SOUTH OUT OF CANADA. THIS WILL AID IN
DEVELOPING A SURFACE LOW ACROSS TEXAS WHICH WILL TRACK EAST ACROSS
THE SOUTHERN PORTION OF THE REGION. WHILE NO WIDESPREAD SEVERE
THUNDERSTORM ACTIVITY IS EXPECTED WITH THIS SYSTEM...A FEW
THUNDERSTORMS MAY BE STRONG ESPECIALLY ALONG A LUFKIN TEXAS TO TOLEDO
BEND TO JENA LOUISIANA LINE... PRODUCING GUSTY WINDS AND SMALL HAIL. A
FEW OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING
PERIODS OF HEAVY RAIN RESULTING IN PONDING OF WATER IN LOW LYING
AREAS. ALSO...COLD ARCTIC AIR SPILLING SOUTH WILL PRODUCE A WINTRY
MIX MAINLY NORTH OF THE INTERSTATE 20 CORRIDOR BEFORE THE
PRECIPITATION ENDS ON TUESDAY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ANOTHER UPPER LEVEL DISTURBANCE WILL BEGIN TO ARRIVE DURING THE
EVENING WEDNESDAY. A MIX OF RAIN...SNOW AND SLEET IS POSSIBLE
ACROSS THE SOUTHERN SECTIONS OF THE FOUR STATE REGION SOUTH OF THE
INTERSTATE 20 CORRIDOR AND WEST OF INTERSTATE 49. THE WINTRY MIX
IS EXPECTED TO INCREASE IN INTENSITY AND CONTINUE DEVELOPING
NORTH ACROSS THE FOUR STATER REGION DURING THURSDAY. FOR NOW
EXPECT A MIX OF RAIN...SLEET...AND SNOW WHICH MAY CHANGE BACK AND
FORTH DURING THE DAY THURSDAY. OVERNIGHT THURSDAY AND INTO EARLY
FRIDAY THE ATMOSPHERE BECOMES COLD ENOUGH TO SUPPORT SNOW NORTH
OF INTERSTATE 20 AND A MIX GENERALLY SOUTH. STAY TUNED TO FUTURE
NWS PRODUCTS AS THIS EVENT BEARS WATCHING.

.SPOTTER INFORMATION STATEMENT...
HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND STORM
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT FOR
SEVERE WEATHER. HOWEVER WITH LOCALLY HEAVY RAINFALL AND
POSSIBLE PONDING OF WATER IN STREETS...LOW LYING...AND POOR
DRAINAGE AREAS AND SOME WINTRY MIX OVERNIGHT...EMERGENCY
MANAGERS WILL WANT TO KEEP AN EYE ON WEATHER CONDITIONS.

04

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 8:15 PM CSTRiver Flood WarningSHVAnderson, Cherokee, Houston, Trinity15 days
Feb 8, 8:15 PM CSTRiver Flood WarningSHVAngelina, Houston, Polk, Trinity, Tyler41 days

Nearby

River Flood Warnings in Texas, 2010River Flood Warnings in Arkansas, 2010River Flood Warnings in Oklahoma, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.